MAUDE Adverse Event Report: ETHICON INC. PRONOVA SUTURE 30"(75CM) 6-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRONOVA SUTURE 30"(75CM) 6-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC
Model Number M3709
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture detached from the needle during use.It was not a control release needle.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda : 08/25/2020.H-6 result codes: 213.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/25/2020 corrected h-3 summary: it was reported performance pull off - suture needle.It was received for analysis an opened straight pack with a undispensed needle-suture combination of product.The product code is multi-strand and required four strands double armed per packet.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the condition of the sample, no performance pull off - suture needle was found, and the tested sample met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Summary: it was received for analysis an opened straight pack with a undispensed needle-suture combination of product.The product code is multi-strand and required four strands double armed per packet.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problem and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the condition of the sample, no performance breakage suture was found, and the tested sample met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRONOVA SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10256928
Report Number2210968-2020-05197
Device Sequence Number19483688
Product Code GAW
UDI-Device Identifier10705031045149
UDI-Public10705031045149
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3709
Device Catalogue NumberM3709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/24/2020
08/24/2020
08/24/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/25/2020
08/25/2020
08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1